MAUDE Adverse Event Report: COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET; DYB INTRODUCER, CATHETER
Model Number G48002
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during an unknown procedure in which a micropuncture transitionless stiffened cannula access set was in use the user gained access and was attempting to advance the dilator system, but it would not advance and eventually the dilator split.The user accessed the vessel with the needle and got blood return.The wire was then advanced through the needle.The needle was then removed and began to advance the dilator over the wire, but it would not advance.The user then applied pressure and the dilator split.It is unknown how the procedure was completed.No portion of the device remained inside the patient.This did not result in the need for any more procedures or prolonged hospitalization.The patient did not experience any adverse effects due to this occurrence.Additional information has been requested and a follow-up report will be submitted when/if that information is received.Reported by the dm on behalf of the customer via complaint comm.Form- access vessel, got blood return, put wire through needle, removed needle, put dilator system over wire and it wouldn't go.Applied some pressure and the dilator split.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received on 27aug2020 noting that the procedure was completed by opening and using a new micropuncture kit that was able to gain access.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, during an unknown procedure in which a micropuncture transitionless stiffened cannula access set was in use the user gained access and was attempting to advance the dilator system, but it would not advance and eventually the dilator split.The user accessed the vessel with the needle and got blood return.The wire was then advanced through the needle.The needle was then removed and began to advance the dilator over the wire, but it would not advance.The user then applied pressure and the dilator split.The procedure was completed by opening and using a new micropuncture kit.Investigation ¿ evaluation.A visual inspection, dimensional verification, inspection of unused product, and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.One used mpis was received along with five sealed devices.Inspection found the introducer catheter was separated into three pieces: the hub, the proximal tubing, and the distal tubing.The proximal tubing measured 4cm, and the distal tubing measured 6.2cm.The end hole of the introducer catheter was not damaged.The separation points were jagged and elongated, with the tubing appearing bunched up.The dilator distal tip was damaged.The sealed devices were opened and examined for defects/damage.No defects or damage were noted to the sealed devices.An.018" wire guide was able to be advanced through all of the dilators with no issue.An.038" wire guide was able to be advanced through all of the unused catheters and the distal used tubing with no issue.It could not be advanced through the proximal used tubing due to the damage to the tubing.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows one other complaint associated with the complaint device lot.The other complaint was reported by the same customer, but concerned an unrelated failure mode.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use 4.Advance the introducer/dilator pair over the wire guide.5.Remove the dilator and the wire guide, leaving the introducer catheter in place.How supplier upon removal from package, inspect the product to ensure no damage has occurred.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded component failure unrelated to manufacturing or design deficiencies contributed to the event.No difficult advancement was noted on any of the returned devices except for the used catheter, which was due to the damage.Overall, it is unclear exactly how the catheter split.When the dilator reportedly would not advance, it is likely that the catheter tubing already bunched up.Attempts to withdraw the dilator over the catheter likely further contributed to the observed damage on the returned device.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
MICROPUNCTURE TRANSITIONLESS STIFFENED CANNULA ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10392129
Report Number1820334-2020-01476
Device Sequence Number1865324
Product Code DYB
UDI-Device Identifier00827002480025
UDI-Public(01)00827002480025(17)230522(10)13207639
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K171275
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/22/2023
Device Model NumberG48002
Device Catalogue NumberMPIS-401-10.0-SC-SST
Device Lot Number13207639
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2021
Initial Date Received by Manufacturer 08/03/2020
Supplement Date Received by Manufacturer08/27/2020
01/15/2021
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date08/28/2020
01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1